Alert archive / Minnesota / Freeze Warnings in 2017
Freeze Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this freeze warning at Oct 9, 2017, 3:01 AM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Oct 9, 2017, 10:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2017, 3:01 AM CDT (08:01 UTC)
- In effect from
- Oct 9, 2017, 10:00 PM CDT
- Expired
- Oct 10, 2017, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WWUS73 KFGF 090801 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 301 AM CDT Mon Oct 9 2017 MNZ001-002-004>009-013>017-022-023-NDZ008-016-027-029-030-038- 101400- /O.UPG.KFGF.FZ.A.0001.171010T0300Z-171010T1400Z/ /O.NEW.KFGF.FZ.W.0003.171010T0300Z-171010T1400Z/ /O.CON.KFGF.FR.Y.0006.000000T0000Z-171009T1400Z/ West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Pembina- Eastern Walsh County-Grand Forks-Steele-Traill-Barnes- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Valley City 301 AM CDT Mon Oct 9 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT TUESDAY... The National Weather Service in Grand Forks has issued a Freeze Warning...which is in effect from 10 PM this evening to 9 AM CDT Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURES...Falling into the mid 20s to 32. * IMPACTS...Sensitive or unprotective vegetation will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MNZ003-024-027>032-040-NDZ039-049-052-053-101400- /O.UPG.KFGF.FZ.A.0001.171010T0300Z-171010T1400Z/ /O.NEW.KFGF.FZ.W.0003.171010T0300Z-171010T1400Z/ Clay-Hubbard-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Cass-Ransom-Sargent-Richland- Including the cities of Moorhead, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 301 AM CDT Mon Oct 9 2017 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT TUESDAY... The National Weather Service in Grand Forks has issued a Freeze Warning...which is in effect from 10 PM this evening to 9 AM CDT Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURES...Falling into the upper 20s to 32. * IMPACTS...Sensitive or unprotective vegetation will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NDZ006-007-014-015-024-026-028-054-091400- /O.CON.KFGF.FZ.W.0002.000000T0000Z-171009T1400Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs- Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin 301 AM CDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...28 to 32F. * IMPACTS...Sensitive or unprotective vegetation will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ JK
5 follow-up statements
662 WWUS73 KFGF 091359 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 859 AM CDT Mon Oct 9 2017 NDZ006-007-014-015-024-026-028-054-101400- /O.EXP.KFGF.FZ.W.0002.000000T0000Z-171009T1400Z/ /O.EXA.KFGF.FZ.W.0003.171010T0300Z-171010T1400Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs- Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin 859 AM CDT Mon Oct 9 2017 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT TUESDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... The National Weather Service in Grand Forks has issued a Freeze Warning...which is in effect from 10 PM this evening to 9 AM CDT Tuesday. * TEMPERATURES...Falling into the mid 20s to lower 30s tonight. * IMPACTS...Sensitive or unprotected vegetation will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MNZ001-002-004>009-013>017-022-023-NDZ008-016-027-029-030-038- 101400- /O.EXP.KFGF.FR.Y.0006.000000T0000Z-171009T1400Z/ /O.CON.KFGF.FZ.W.0003.171010T0300Z-171010T1400Z/ West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Pembina- Eastern Walsh County-Grand Forks-Steele-Traill-Barnes- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Valley City 859 AM CDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT TUESDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... * TEMPERATURES...Falling into the mid 20s to lower 30s tonight. * IMPACTS...Sensitive or unprotected vegetation will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MNZ003-024-027>032-040-NDZ039-049-052-053-101400- /O.CON.KFGF.FZ.W.0003.171010T0300Z-171010T1400Z/ Clay-Hubbard-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Cass-Ransom-Sargent-Richland- Including the cities of Moorhead, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 859 AM CDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT TUESDAY... * TEMPERATURES...Falling into the mid 20s to lower 30s tonight. * IMPACTS...Sensitive or unprotected vegetation will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Knutsvig
037 WWUS73 KFGF 092032 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 332 PM CDT Mon Oct 9 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101400- /O.CON.KFGF.FZ.W.0003.171010T0300Z-171010T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 332 PM CDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT TUESDAY... * TEMPERATURES...Falling into the mid 20s to around 30 degrees tonight. * IMPACTS...Sensitive or unprotected vegetation will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Knutsvig
570 WWUS73 KFGF 100242 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 942 PM CDT Mon Oct 9 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101400- /O.CON.KFGF.FZ.W.0003.171010T0300Z-171010T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 942 PM CDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * TEMPERATURES...Overnight lows ranging from the mid-20s across the majority of the region to the low 30s west of Devils Lake. * IMPACTS...Sensitive or unprotected vegetation will be damaged or killed, effectively ending the growing season for this year. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Speicher
813 WWUS73 KFGF 100548 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1248 AM CDT Tue Oct 10 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101400- /O.CON.KFGF.FZ.W.0003.000000T0000Z-171010T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 1248 AM CDT Tue Oct 10 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...Mid 20s to around 30 degrees. * IMPACTS...Sensitive or unprotected vegetation will be damaged or killed, effectively ending the growing season for this year. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
590 WWUS73 KFGF 101404 AAA NPWFGF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Grand Forks ND 904 AM CDT Tue Oct 10 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101515- /O.EXP.KFGF.FZ.W.0003.000000T0000Z-171010T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 904 AM CDT Tue Oct 10 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures are beginning to rise above freezing values across the area. Thus the freeze warning will be allowed to expire at 9 AM. Since the majority of locations across eastern North Dakota and northwest and west central Minnesota experienced a hard freeze this morning, frost/freeze products will be discontinued by our office for the remainder of the fall season. $$ BP
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at Oct 8, 11:46 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 8, 11:46 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1146 PM CDT Sun Oct 8 2017
.UPDATE...
Issued at 1142 PM CDT Sun Oct 8 2017
No further changes other than tweeking sky cover as high clouds
moving northeast into SE ND/nrn MN. BUt trend has then drying up
some so that coverage isnt too thick except in the far south. Do
have concerns late tonight into Monday for some stratocu in the
north seeing what is upstream moving ESE thru SW Manitoba and far
NW ND/southern Saskatchewan. Temps for tonight appear good with
cold advection driving temps into the upper 20s far NW fcst area
to nr 40 still in the far southeast.
&&
.SHORT TERM...(This evening through Monday)
Issued at 308 PM CDT Sun Oct 8 2017
In general... a broad H5 trof will anchor over the Northern
Plains for most of the early week period with generally dry air
aloft and a cool/dry surface high pressure dome sliding into the
area at the surface.
Gusty west-northwest winds will taper off this evening but
maintain a light northwest flow during the overnight. With fair
skies and lighter winds expected overnight radiational cooling
will help to promote areas of frost over most locales. Lightest
winds and overall colder advection will intrude from SK/MB into
northcentral ND and should produce a hard freeze over portions of
the Devils Lake Basin.
On Monday... a combination of cold air aloft and a cool surface
high pressure dome sliding into the area will keep daytime
temperatures in check. Even with mainly sunny skies... daytime
highs should struggle to rise into the mid 40s north and crack 50
degrees in the southern RRV.
.LONG TERM...(Monday night through Sunday)
Issued at 247 PM CDT Sun Oct 8 2017
Monday night and Tuesday... Winds should go light late Monday
evening as surface high pressure parks over the area. This will
help maximize radiational cooling across the area and help provide
our first widespread hard freeze for the Northern Plains region.
Tuesday will see the surface high edge to the southeast and allow
for a slightly warmer southerly return flow to develop.
Tuesday night and Wednesday... A building H5 shortwave ridge aloft
and increasing southerly flow at the surface will steadily warm
temperatures back up towards seasonal normals.
Wednesday night through Sunday...Quiet weather to continue for
the second half of the work week with southwest flow aloft.
Thursday should bring the warmest day of the week head of a cold
front associated with low pressure passing north of the region.
Models continue to be in good agreement with the main impacts with
this system remaining well north of our area. Surface high
pressure will then build in for Friday before models diverge on
precipitation chances for the weekend. High temperatures will be a
bit below seasonal norms (upper 40s and 50s) but depending on
timing of any precipitation (and where), there could be a few
snowflakes during the overnight hours.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1142 PM CDT Sun Oct 8 2017
Expecting VFR thru the pd. High clouds SE ND into nrn MN overnight
clearing out some Monday. Concerns a stratocu deck will move in
from the NW into maybe DVL/GFK/TVF/BJI during Monday in the cold
advection. For now introduced scattered coverage of around 4-5k
ft. Winds northwest 10 to 20 kts Monday.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Freeze Watch from Monday evening through Tuesday morning for
NDZ008-016-027-029-030-038-039-049-052-053.
Frost Advisory until 9 AM CDT Monday for NDZ008-016-027-029-030-
038.
Freeze Warning until 9 AM CDT Monday for NDZ006-007-014-015-024-
026-028-054.
MN...Freeze Watch from Monday evening through Tuesday morning for
MNZ001>009-013>017-022>024-027>032-040.
Frost Advisory until 9 AM CDT Monday for MNZ001-002-004>009-
013>017-022-023.
&&
UPDATE...Riddle
SHORT TERM...Gust
LONG TERM...Gust/Lee
AVIATION...RiddleHazardous weather outlook, Oct 8, 5:31 AM CDT, 21 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 531 AM CDT Sun Oct 8 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-091200- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 531 AM CDT Sun Oct 8 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Winds will be in the 10 to 20 mph range today with gusts to near 30mph. Areas of frost are possible tonight as temperatures fall into the 30s. .DAYS TWO THROUGH SEVEN...Monday through Saturday The first widespread frost and freeze are possible Monday night into early Tuesday morning, as a cooler airmass brings some of the coldest morning lows so far this season. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BP
Nearby
Freeze Warnings in Minnesota, 2017Freeze Warnings in North Dakota, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.